Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

On medication for hypertension. Why am I getting electric shock sensation in arm?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
Occationally in the last few days I have been getting an electrical shock sensation in my left arm. It last for about a sec, this happens maybe twice a day. It has only happened in the last 2-3 days. I have not had any type of injury or issue at all with this arm with the exception of moderate joint pain in that shoulder ( It is painful when I reach back over my opposite shoulder) . The only medication I am on is for hypertension I take lasartan 50mg once a day. No other medication. I also have Hep C but have normal liver panel tests. Liver is in good shape. I am 57 years old and a white male. 5'8 194 lbs. Can you tell me what this may be ? This starte happening just a few days ago and lasts no longer than a sec. Thank you
Posted Wed, 19 Dec 2012 in Brain and Spine
Answered by Dr. Sudhir Kumar 4 hours later

Thank you for posting your query.

First of all, I would like to reassure you that your symptoms do not point to any serious neurological illness.

The most likely cause for your episodic electricshock like sensation in the arm could be a mild impingement of the nerve. The arm nerve starts in the neck and proceeds upto the fingers. The usual place for the compression of the nerve is in the neck, but it can also occur in the arm, elbow or at the wrist.

As of now, if the symptoms are troubling you, you can take medications such as pregabalin. If pain is not severe, you can wait and watch.

Further evaluation would require consultation with a neurologist.

I hope it helps. Please get back if you have any additional queries.

Wishing you good health,

Dr Sudhir Kumar MD DM (Neurology) XXXXXXX consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor